Medical Specialty >> Gynecology

Doctors Lounge - Gynecology Answers

Back to Gynecology Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 10/14/2017.

Forum Name: Gynecology

Question: unsafe sex after taking morning after pill/ brown discharge


 vlad - Sun Dec 28, 2008 5:22 pm

I've had an unsafe sex 2 days after my period had just finished and within the next 24 hrs i took a morning after pill (postinor2).

3 days later i had unsafe sex based on the idea that I've already taken the MAP..
2 days later (today) I'm having a brown vaginal discharge (odorless and without itching). I'm freaked out cause I've never experienced this before.

Is it related to:
1-the morning after pill
2-some kind of infection
3- am i pregnant?

please tell me what to do and is it serious or normal?
 Debbie Miller, RN - Mon Dec 29, 2008 12:07 pm

User avatar Hello,
Discharge such as you describe is not a sign of early pregnancy. Brown discharge usually is old blood and not indicative of infection.

The plan B method is not intended to prevent future possible conception but the effects could be in your system causing your periods to be disrupted. It is best to use a preventive method and only plan B when there is an accident. So, I hope you will discuss this with your health care provider so you will be prepared in the future. For now, I doubt you are pregnant but if you miss a period it could be either related to the pills or rarely, pregnancy, so a test could be done to verify.

Best wishes.

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us